Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 15, 2016, 6:13 PM EDT for 7 counties in North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 15, 2016, 7:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:13 PM EDT | TSTM WND DMG | 2 Sw Spring Hope, NC | NUMEROUS TREES DOWN ACROSS WESTERN NASH COUNTY. |
| Jul 15, 6:42 PM EDT | TSTM WND DMG | 5 Ene Enfield, NC | 2 TREES DOWN NEAR HIGHWAY 481 AND SORIETOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WUUS52 KRAH 152213
SVRRAH
NCC065-069-083-101-127-183-195-152315-
/O.NEW.KRAH.SV.W.0213.160715T2213Z-160715T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 612 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF HALIFAX TO NEAR NASHVILLE TO
NEAR ZEBULON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...HALIFAX...WILSON...ZEBULON...
SCOTLAND NECK...ELM CITY...DORTCHES AND BAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3566 7768 3567 7829
3582 7852 3608 7829 3635 7772 3637 7756
3634 7759 3630 7755 3632 7744 3624 7738
3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2212Z 278DEG 19KT 3618 7774 3595 7791 3583 7826
HAIL...1.00IN
WIND...60MPH
$$
774 follow-up statements
307
WWUS52 KRAH 152231
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT FRI JUL 15 2016
NCC065-069-083-101-127-183-195-152315-
/O.CON.KRAH.SV.W.0213.000000T0000Z-160715T2315Z/
JOHNSTON NC-WAKE NC-HALIFAX NC-WILSON NC-FRANKLIN NC-NASH NC-
EDGECOMBE NC-
631 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN JOHNSTON...EAST CENTRAL WAKE...SOUTHERN HALIFAX...
WILSON...SOUTH CENTRAL FRANKLIN...NASH AND EDGECOMBE COUNTIES...
AT 631 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF SCOTLAND NECK TO NEAR ROCKY MOUNT TO
BAILEY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...WILSON...ZEBULON...
SCOTLAND NECK...ELM CITY...DORTCHES...BAILEY AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3566 7768 3567 7829
3576 7843 3589 7836 3599 7815 3626 7767
3630 7755 3632 7744 3624 7738 3621 7738
3616 7727 3611 7723
TIME...MOT...LOC 2231Z 289DEG 20KT 3613 7762 3590 7779 3578 7814
HAIL...0.75IN
WIND...60MPH
$$
77535
WWUS52 KRAH 152253
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT FRI JUL 15 2016
NCC069-101-183-152302-
/O.CAN.KRAH.SV.W.0213.000000T0000Z-160715T2315Z/
JOHNSTON NC-WAKE NC-FRANKLIN NC-
653 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON...EAST
CENTRAL WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3566 7768 3573 7821
3578 7825 3586 7823 3592 7819 3596 7796
3621 7764 3626 7753 3629 7743 3624 7738
3621 7738 3616 7727 3612 7725 3611 7723
TIME...MOT...LOC 2252Z 274DEG 19KT 3612 7750 3583 7776 3579 7808
$$
NCC065-083-127-195-152315-
/O.CON.KRAH.SV.W.0213.000000T0000Z-160715T2315Z/
HALIFAX NC-WILSON NC-NASH NC-EDGECOMBE NC-
653 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN HALIFAX...CENTRAL WILSON...SOUTHERN NASH AND
EDGECOMBE COUNTIES...
AT 652 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SCOTLAND NECK TO NEAR ELM CITY TO NEAR BAILEY...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...WILSON...SCOTLAND NECK...
ELM CITY...DORTCHES...BAILEY...ENFIELD AND PRINCEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3566 7768 3573 7821
3578 7825 3586 7823 3592 7819 3596 7796
3621 7764 3626 7753 3629 7743 3624 7738
3621 7738 3616 7727 3612 7725 3611 7723
TIME...MOT...LOC 2252Z 274DEG 19KT 3612 7750 3583 7776 3579 7808
HAIL...0.75IN
WIND...60MPH
$$
77417
WWUS52 KRAH 152305
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT FRI JUL 15 2016
NCC127-195-152314-
/O.CAN.KRAH.SV.W.0213.000000T0000Z-160715T2315Z/
WILSON NC-NASH NC-
705 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON AND SOUTHERN
NASH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3568 7766 3573 7772
3583 7775 3588 7779 3619 7763 3625 7742
3624 7738 3621 7738 3616 7727 3612 7725
3611 7723
TIME...MOT...LOC 2304Z 257DEG 33KT 3615 7728 3591 7754 3580 7770
$$
NCC065-083-152315-
/O.CON.KRAH.SV.W.0213.000000T0000Z-160715T2315Z/
HALIFAX NC-EDGECOMBE NC-
705 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN HALIFAX AND EDGECOMBE COUNTIES...
AT 704 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROXOBEL TO TARBORO TO 9 MILES EAST OF ELM CITY...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TARBORO...SCOTLAND NECK...PRINCEVILLE...PINETOPS...MACCLESFIELD...
HOBGOOD...CONETOE...SPEED...LEGGETT AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3568 7766 3573 7772
3583 7775 3588 7779 3619 7763 3625 7742
3624 7738 3621 7738 3616 7727 3612 7725
3611 7723
TIME...MOT...LOC 2304Z 257DEG 33KT 3615 7728 3591 7754 3580 7770
HAIL...<.75IN
WIND...60MPH
$$
77920
WWUS52 KRAH 152316
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT FRI JUL 15 2016
NCC065-083-152326-
/O.EXP.KRAH.SV.W.0213.000000T0000Z-160715T2315Z/
HALIFAX NC-EDGECOMBE NC-
716 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX AND
EDGECOMBE COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3568 7766 3573 7772
3583 7775 3588 7779 3619 7763 3625 7742
3624 7738 3621 7738 3616 7727 3612 7725
3611 7723
TIME...MOT...LOC 2314Z 278DEG 19KT 3615 7728 3591 7754 3580 7770
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:36 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 15, 3:36 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 336 PM EDT FRI JUL 15 2016 .SYNOPSIS... A Piedmont trough will extend across central NC through tonight. A cold front will approach the region tonight and then stall across the area late in the weekend into early next week, bringing cooler and unsettled conditions. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 245 PM Friday... Surface analysis from 18Z shows a well defined Piedmont trough in the surface dew point, wind, and pressure field that extends from near Richmond south to just west of Raleigh to near Charlotte. The upper air pattern features a broad low amplitude trough at 500 hPa across the OH/TN valleys with a vorticity axis that extends from WV to northwest GA. Surface dew points behind the surface trough have mixed into the lower to mid 60s across the Northwest Piedmont, note a TD of 62 at KINT, 63 at KGSO and 66 at KTDF. Ahead of the trough TDs remain in the lower to mid 70s, note a dew point of 75 at KETC, KRWI, and KIGX, 76 at KCTZ and 79 at KGSB. The air mass across central NC near and east of the trough has become moderately unstable with MLCAPE values ranging from 2000 to 3000 J/Kg with a weakly unstable air mass in the Northwest Piedmont with MLCAPE values of 1000-1500 J/Kg. Temperatures are reaching the convective temperatures as they climb into the lower to mid 90s and cumulus is beginning to develop, especially near the Piedmont trough. Convection allowing models are handling the storm development well this afternoon. They have focused convective development early this afternoon near and ahead of the Piedmont trough across the Southern Piedmont and Sandhills northward toward the Triangle area with the storms moving northeast at 15-20kts. Another area of convection is likely to develop across the higher terrain of the southern Appalachians resulting from differential heating, the proximity of the vort axis, and perhaps the influence of remnant MCVs across AL/GA. This second area should also push east and northeast across much of central NC late this afternoon and evening. Central NC is highlighted in an SPC marginal risk for today. Bulk shear values range from 20-25 knots near the Triad/VA border to around 15 kts near the SC border. Mid level lapse rates have steepened slightly but are generally rather modest while the FZL ranges around 13kft. Given the moderate instability, a localized downbursts or two is possible and if cells can organize into clusters, a more pronounced wind threat is possible. Convective coverage should diminish this evening with the loss of heating but given the approaching trough aloft, wouldn't be surprised to see a few cells pop overnight given the increasing forcing for ascent. While coverage will decrease, will include at least a slight chance overnight. Lows will range in the low to mid 70s. -blaes && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... As of 330 PM Friday... The 500 hPa trough axis moves east toward the southern Appalachians Saturday morning and then reaches the coast by Sunday morning. The associated cold front will drop through VA and into northern NC. Given the moist and unstable air mass across the area and the forcing for ascent, high chance PoPs remain warranted. The best coverage will likely transition from northwest to southeast during the Saturday and Saturday night period. Low level thickness values drop 10 to 15m on Saturday compared to today which combined with a fair amount of cloudiness will result in cooler high temperatures in the 87 to 92 range. Overnight lows will remain in the lower to mid 70s. -Blaes && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 200 PM Friday... Low amplitude upper troffing lingers across the east coast, ensuring unsettled weather through the extended period. Little airmass change day to day, so highs will be seasonable, upper 80s to lower 90s, through the period after morning lows 70 to 75. The upper flow will be predominantly northwest, with the most tangible periods for stronger and more widespread convection (>40 percent) concurrent with frontal passages tentatively scheduled early Sunday and Tuesday. Drying behind the initial front will commence in the northwest fairly early Sunday, with most of Sunday through Monday precip-free outside of the far southeast which could see some increased activity due to proximity of the front which will be stalled near the coast. Another round of fairly widespread convective activity is expected from Tuesday afternoon through Tuesday night associated with the second front. The remainder of the extended from Wednesday through Friday will feature diminishing chances of convection as upper ridging in the Midwest amplifies northeast into the mid Atlantic. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... As of 245 PM Friday... Scattered showers and thunderstorms will develop this afternoon and evening move northeast across central NC. A round or two of convection is possible with the initial storms likely to impact the KFAY terminal from 19 to 21Z first and possibly KRDU and KRWI terminals between 20 and 23Z. Another area of convection developing across the Mountains will likely push east reaching the KINT and KGSO terminals between 21 and 01Z and possibly the eastern terminals near or after 00Z. VFR conditions are expected outside of convection through the TAF period although some guidance suggest a period of MVFR/IFR stratus is possible late tonight, mainly in the central and eastern TAF locations. Long Term: The combination of a persistent upper level trough will remain across the Northeast and Mid Atlantic and a stalled frontal system will result in a period of active, mainly diurnal convection. The greatest threat for adverse aviation conditions will be across the southern and eastern half of the CWA. Fog and low stratus is possible each morning, especially in areas with convection. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...MLM AVIATION...BLAES
Hazardous weather outlook, Jul 15, 4:01 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 401 PM EDT FRI JUL 15 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-162015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 401 PM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND EXCESSIVE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 4:30 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT FRI JUL 15 2016
NCZ024-025-040-152115-
DURHAM NC-ORANGE NC-CHATHAM NC-
430 PM EDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF DURHAM...
SOUTHERN ORANGE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 515 PM EDT...
AT 429 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARRBORO TO NEAR
PITTSBORO. MOVEMENT WAS NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...CARRBORO...BETHESDA...GORMAN...JORDAN LAKE...
PARKWOOD...CANE CREEK RESERVOIR...FEARRINGTON AND BYNUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3609 7881 3609 7879 3607 7878 3607 7875
3603 7875 3602 7874 3603 7872 3601 7870
3596 7872 3592 7876 3593 7880 3587 7883
3587 7891 3579 7893 3572 7925 3584 7925
3585 7924 3586 7925 3601 7924 3613 7881
TIME...MOT...LOC 2029Z 237DEG 16KT 3595 7916 3578 7919
77Special weather statement, Jul 15, 4:58 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI JUL 15 2016
NCZ026-027-041-152200-
WAKE NC-NASH NC-FRANKLIN NC-
458 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
WAKE...CENTRAL NASH AND CENTRAL FRANKLIN COUNTIES UNTIL 600 PM EDT...
AT 457 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ZEBULON...OR 13 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT
25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...ZEBULON...DORTCHES...BUNN...WENDELL...
ROLESVILLE...RED OAK...SPRING HOPE AND CASTALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7783 3578 7836 3595 7849 3621 7808
3621 7806
TIME...MOT...LOC 2057Z 241DEG 22KT 3591 7836
77Special weather statement, Jul 15, 5:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT FRI JUL 15 2016
NCZ022>024-038>040-073>075-152230-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-ORANGE NC-ALAMANCE NC-
CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
524 PM EDT FRI JUL 15 2016
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN GUILFORD...RANDOLPH...SOUTHEASTERN DAVIDSON...SOUTHERN
ORANGE...SOUTHERN ALAMANCE...WESTERN CHATHAM...STANLY...NORTHWESTERN
MOORE AND MONTGOMERY COUNTIES UNTIL 630 PM EDT...
AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SILER
CITY TO NEAR ASHEBORO TO NEAR MIDLAND. MOVEMENT WAS EAST AT 10 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...CHAPEL HILL...ASHEBORO...ALBEMARLE...RANDLEMAN...TROY...
SILER CITY...BADIN LAKE...NORTH CAROLINA ZOO AND CARRBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
3558 8021 3560 8023 3588 7998 3601 7941
3601 7901 3562 7935 3525 7986 3526 8045
TIME...MOT...LOC 2123Z 287DEG 10KT 3589 7943 3569 7975 3529 8043
77Local storm report, Jul 15, 5:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 SE SPIVEY'S CORNER 35.22N 78.50W
07/15/2016 SAMPSON NC 911 CALL CENTER
TREE DOWN AT THE 300 BLOCK OF BENSON
HIGHWAY.
&&
KRDLocal storm report, Jul 15, 5:35 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 SSW DURHAM 35.94N 78.95W
07/15/2016 DURHAM NC LAW ENFORCEMENT
TREES DOWN ON HOPE VALLEY ROAD.
&&
KRDLocal storm report, Jul 15, 5:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 1 S FALCON 35.18N 78.65W
07/15/2016 CUMBERLAND NC 911 CALL CENTER
TREE DOWN AT THE 6400 BLOCK OF HIGHWAY 82.
&&
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:13 PM EDT | Special Weather Statement | RAH | Anson | 62 min |
| Jul 15, 1:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 15, 1:54 PM EDT | Special Weather Statement | RAH | Harnett | 66 min |
| Jul 15, 2:16 PM EDT | Special Weather Statement | RAH | Richmond | 59 min |
| Jul 15, 2:47 PM EDT | Special Weather Statement | RAH | Montgomery | 58 min |
| Jul 15, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Moore | 40 min |
| Jul 15, 3:12 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| Jul 15, 3:25 PM EDT | Areal Flood Advisory | RAH | Montgomery | 3 hr |
| Jul 15, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 40 min |
| Jul 15, 3:41 PM EDT | Special Weather Statement | RAH | Cumberland | 34 min |
| Jul 15, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Jul 15, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson, Wayne | 59 min |
| Jul 15, 4:30 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 15, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 54 min |
| Jul 15, 4:58 PM EDT | Special Weather Statement | RAH | Nash | 62 min |
| Jul 15, 5:02 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 3 hr |
| Jul 15, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 67 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Wake | 55 min |
| Jul 15, 5:24 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 66 min |
| Jul 15, 5:48 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Wake | 3 hr |
| Jul 15, 6:03 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Jul 15, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 64 min |
| Jul 15, 6:33 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 15, 6:36 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 15, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 31 min |
| Jul 15, 7:12 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.